Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 17, NWS Omaha, NE

July 16, 2015Page County, Iowa

NWS Omaha, NE issued this flash flood warning at Jul 16, 2015, 6:28 AM CDT for Page County, Iowa. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2015, 6:28 AM CDT (11:28 UTC)
Expired
Jul 16, 2015, 10:30 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

County Page County, IA

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:42 AM CDTHEAVY RAIN 5.27Clarinda, IA
Jul 16, 8:29 AM CDTHEAVY RAIN 4.64Shenandoah, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WGUS53 KOAX 161128
FFWOAX
IAC145-161530-
/O.NEW.KOAX.FF.W.0017.150716T1128Z-150716T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 AM CDT THU JUL 16 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 1030 AM CDT

* AT 623 AM CDT...HEAVY RAIN HAD ENDED...BUT FLOODING WAS LIKELY 
  CONTINUING IN RURAL AREAS. FLOODING HAD BEEN REPORTED AROUND 
  SHENANDOAH AND AROUND CLARINDA EARLIER. RADAR ESTIMATES SHOWED 
  THAT FOUR TO EIGHT INCHES MAY HAVE OCCURRED ACROSS CENTRAL PAGE 
  COUNTY SINCE LAST EVENING. THIS IS AN EXTENSION OF THE EARLIER
  WARNING. 

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE... 
  CLARINDA...SHENANDOAH...ESSEX...COIN...COLLEGE SPRINGS... 
  SHAMBAUGH...YORKTOWN...NORTHBORO...HEPBURN AND PIERCE RECREATION 
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4061 9537 4088 9538 4089 9493 4073 9493
      4073 9491 4061 9491

$$

MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:16 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 16, 4:16 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
416 AM CDT THU JUL 16 2015

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 343 AM CDT THU JUL 16 2015

THE FORECAST CONCERNS TODAY WILL BE ONGOING CONVECTIVE ACTIVITY
PUSHES EAST OUT OF THE AREA...SOME MORNING FOG...EXTENT OF
ISOLATED THUNDERSTORM RE-DEVELOPMENT LATER TODAY AND FRIDAY AND
THUNDERSTORM CHANCES FRIDAY NIGHT THROUGH SATURDAY NIGHT.

AT 05Z...CLUSTERS OF THUNDERSTORMS WERE NOTED FROM NORTHERN KANSAS
ACROSS SOUTHERN NEBRASKA INTO SOUTHWEST IOWA. THIS SEEMED TO LINE UP
WELL WITH THE BETTER THETA-E ADVECTION AND POOLING OF H7 DEWPOINTS.
LOCALIZED HEAVY RAIN OCCURRED DURING THE EVENING AND A FLASH FLOOD
WATCH WAS POSTED FOR PARTS OF IOWA INTO MISSOURI. BY 09Z...THE
HEAVIEST RAIN WAS OCCURRING NEAR THE PLATTE RIVER AND ALSO IN
SOUTHERN IOWA AND NORTHERN MISSOURI...TRAILING INTO PARTS OF
KANSAS.

THE OAX 00Z SOUNDING HAD A PWAT OF 1.66 INCHES AND WAS NOT
PARTICULARLY UNSTABLE WITH 600J/KG OF CAPE.  TOPEKA'S SOUNDING WAS A
BIT MORE UNSTABLE WITH 3700J/KG AND VERY STEEP LAPSE RATES. ON THE
UPPER AIR CHARTS...THE H3 JET WAS NOT OVERLY STRONG AT 50KT ACROSS
NEBRASKA.  THE H5 PATTERN SHOWED THE MID LEVEL RIDGE SUPPRESSED TO
THE SOUTH WITH SEVERAL SHORTWAVE TROFS EMBEDDED IN THE WESTERLY
FLOW.  THE FIRST WAVE WAS OVER IOWA AND A SECOND STRONGER WAVE WAS
OVER COLORADO. AT H7 THE LOW WAS CENTERED OVER NORTH CENTRAL
NEBRASKA WITH 6-7DEG C DEWPOINTS AHEAD OF THIS FEATURE.  WATER VAPOR
SATELLITE IMAGERY SHOWED THE TROPICAL FETCH FROM THE EASTERN PACIFIC
AND HURRICANE DOLORES NORTHWARD INTO THE ROCKIES AND PLAINS.  H85
DEWPOINTS WERE POOLED FROM ARKANSAS NORTHWESTWARD INTO KANSAS AND
SOUTHERN NEBRASKA. TOPEKA'S SOUNDING HAD A DEWPOINT OF 18DEG C. THE
THERMAL RIDGE STRETCHED FROM WEST TEXAS INTO KANSAS.

MID TROPOSPHERIC TROF ENERGY WILL PUSH ACROSS THE NORTHERN PLAINS
THROUGH THURSDAY.  VEERING OF THE LOW LEVEL JET WILL TAKE THE MAIN
AREA OF SHOWERS AND THUNDERSTORMS NORTHEASTWARD INTO IOWA AND
MINNESOTA.  HOWEVER...UNTIL THE UPPER LEVEL FLOW SCOURS OUT THE
MOISTURE...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE. THE
OMEGA AND FRONTOGENESIS/THETA-E ADVECTION ARE BEST THIS MORNING.
THE HIGHER 2 INCH PWATS SHIFT TO THE EAST...HOWEVER DO LINGER IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AT 18Z AND 00Z.  WILL
MAINTAIN LIKELY POPS FOR PARTS OF THE FORECAST AREA THROUGH MID
MORNING...THEN GRADUALLY DECREASE TO ISOLATED COVERAGE. HIRES CAMS
MAINTAIN BEST COVERAGE OF PRECIPITATION EARLY THIS MORNING.  WILL
MAINTAIN THE FLASH FLOOD WATCH.

DID MENTION FOG THIS MORNING MAINLY WEST OF THE PRECIPITATION AREA
WHERE DEWPOINTS ARE HIGH AND WINDS ARE CALM.

H7 MOISTURE LINGERS IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON WITH A NARROW POOLING AHEAD OF AN H7 WAVE IN NORTHEAST
NEBRASKA AT 00Z. THE NAM IS MORE MOIST COMPARED TO THE
GFS...HOWEVER THEY BOTH LINGER THE HIGH H7 DEWPOINTS IN THE
SOUTHEAST AND SHOW A POOLING WITH AN H7 WAVE IN NORTHEAST
NEBRASKA. ISOLATED THUNDERSTORMS POSSIBLE TODAY WITH THIS WEAK
WAVE. WE ARE STILL IN THE MARGINAL AREA FOR SEVERE WEATHER.

CLOUDS SHOULD DECREASE AND EXPECT HIGHS TO TOP OUT IN THE 80S TO
LOWER 90S.

WARMER H85 TEMPERATURES AND SOUTH FLOW SHOULD BOOST HIGHS FRIDAY
INTO THE LOWER AND MID 90S. ISOLATED STORMS ARE POSSIBLE IN
NORTHEAST NEBRASKA. CONTINUE HOT FOR SATURDAY WITH HIGHS FROM THE
UPPER 80S TO LOWER 90S. THUNDERSTORMS WILL WORK BACK INTO THE AREA
AS DEEPER MOISTURE RETURNS AND THERE IS A FRONT IN THE AREA
SATURDAY AND SATURDAY NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 343 AM CDT THU JUL 16 2015

THE WESTERLY PATTERN ALOFT CONTINUES FOR THE EXTENDED AND THE
FORECAST AREA REMAINS IN THE TRANSITIONAL ZONE BETWEEN THE HOT
TEMPERATURES TO THE SOUTH AND THE COOLER AIR OVER THE NORTHERN
PLAINS. HIGHS SHOULD TOP OUT NEAR NORMAL...IN THE 80S. THERE ARE
SOME RAIN CHANCES SATURDAY NIGHT...AND THESE PUSH TO MAINLY ALONG
AND SOUTH OF I80 SUNDAY AND SUNDAY NIGHT. ISOLATED PRECIPITATION
AREAS WILL HAVE TO BE NAILED DOWN FOR MONDAY AND TUESDAY. THE
MODELS DIVERGE ON THE WEATHER SYSTEM TUESDAY NIGHT AND
WEDNESDAY...BUT WILL INCLUDE SCATTERED THUNDERSTORMS FOR NOW.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1131 PM CDT WED JUL 15 2015

LATEST OBS SHOWING MIX OF MVFR/LOW END VFR CONDITIONS OVER ERN
NEB WITH SCT TSRA MAINLY ALONG/SOUTH OF I-80. MEANWHILE RADAR
MOSAIC IS SHOWING ISOLATED TSRA POPPING UP OVER S-CNTRL NEB MOVING
TO THE EAST. AT THIS POINT BELIEVE MAIN THREAT AT KOFK WILL BE
CONDITIONS DETERIORATING TO IFR THIS MORNING FOR A FEW HOURS. AT
KOMA/KLNK...HAVE TEMPO GROUPS IN PLACE IN ANTICIPATION OF TSRA
ACTIVITY MOVING ACROSS THE TAF SITES WITHIN THE NEXT COUPLE HOURS.
EXPECT VFR CONDITIONS TO PREVAIL THEN AT ALL SITES BY 16/15Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR IAZ079-080-
     090-091.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DEE
Hazardous weather outlook, Jul 16, 5:19 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
519 AM CDT THU JUL 16 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
519 AM CDT THU JUL 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS PARTS OF THE
OUTLOOK AREA THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON. SOME OF THE STRONGER STORMS COULD CONTAIN SMALL
HAIL AND GUSTY WINDS ALONG WITH BRIEF HEAVY RAIN.

PATCHY DENSE FOG FOR PARTS OF NORTHEAST NEBRASKA EARLY THIS
MORNING.

A FLASH FLOOD WATCH CONTINUES EARLY THIS MORNING FOR SOUTHWEST
IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON AND OFF THROUGH SUNDAY FOR
PARTS OF THE OUTLOOK AREA. MONDAY LOOKS MAINLY DRY...WITH THE
CHANCE FOR MORE STORMS TUESDAY AND WEDNESDAY.

IT WILL BE HOT AND HUMID FRIDAY AND SATURDAY. HIGHEST AFTERNOON
HEAT INDEX VALUES SHOULD RANGE FROM 100 TO 108 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

ZAPOTOCNY

In the hours before

Special weather statement, Jul 16, 2:17 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 AM CDT THU JUL 16 2015

IAZ069-079-NEZ051>053-067-160800-
MILLS IA-POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-SAUNDERS NE-SARPY NE-
217 AM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN MILLS...CASS...SOUTHEASTERN DOUGLAS...SOUTHEASTERN
SAUNDERS AND SARPY COUNTIES UNTIL 300 AM CDT...

AT 217 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURDOCK...OR 20 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN OMAHA...SOUTHWESTERN COUNCIL BLUFFS...BELLEVUE...
PAPILLION...LA VISTA...PLATTSMOUTH...RALSTON...GRETNA...ASHLAND...
SPRINGFIELD...LOUISVILLE...WEEPING WATER...ELMWOOD...MURRAY...CEDAR
CREEK...MURDOCK...OFFUTT AFB...MANLEY...MEMPHIS AND SOUTH BEND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 34 IN IOWA NEAR MILE MARKER 1.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 73 AND 88.
 INTERSTATE 80 IN IOWA NEAR MILE MARKER 1.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 420 AND 444...AND
BETWEEN MILE MARKERS 452 AND 454.

LAT...LON 4079 9635 4112 9644 4124 9591 4093 9582
TIME...MOT...LOC 0717Z 251DEG 26KT 4096 9634

MILLER
Special weather statement, Jul 16, 2:26 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
226 AM CDT THU JUL 16 2015

IAZ090-NEZ067-068-091-160815-
FREMONT IA-NEMAHA NE-CASS NE-OTOE NE-
226 AM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...SOUTHEASTERN CASS...
NORTHEASTERN NEMAHA AND EASTERN OTOE COUNTIES UNTIL 315 AM CDT...

AT 225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEBRASKA CITY...OR 29 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT
40 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAIN WILL
BE POSSIBLE WITH THIS STORM. DUE TO THE HEAVY RAIN...SOME STREET
FLOODING MAY OCCUR.

LOCATIONS IMPACTED INCLUDE...
NEBRASKA CITY...HAMBURG...SIDNEY...FARRAGUT...RIVERTON...THURMAN...
IMOGENE...CAMP CATRON AND WAUBONSIE STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 502 AND 508.
 HIGHWAY 59 IN IOWA NEAR MILE MARKER 1.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 39 AND 57.
 INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 17.

LAT...LON 4059 9539 4058 9548 4058 9568 4057 9568
      4056 9567 4056 9569 4058 9569 4058 9577
      4055 9577 4053 9593 4076 9602 4090 9541
TIME...MOT...LOC 0725Z 243DEG 34KT 4065 9588

MILLER
Local storm report, Jul 16, 2:36 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
236 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CLARINDA                40.74N 95.04W
07/16/2015                   PAGE               IA   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING. TWO FEET OF WATER ON SOME
            STREETS. TIME ESTIMATED.

&&

MILLER
Special weather statement, Jul 16, 3:08 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
308 AM CDT THU JUL 16 2015

IAZ080-090-091-160900-
FREMONT IA-PAGE IA-MONTGOMERY IA-
308 AM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...PAGE
AND EASTERN FREMONT COUNTIES UNTIL 400 AM CDT...

AT 307 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIVERTON...OR 22 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARINDA...SHENANDOAH...VILLISCA...SIDNEY...ESSEX...FARRAGUT...
RIVERTON...COIN...COLLEGE SPRINGS...YORKTOWN...IMOGENE...NORTHBORO...
HEPBURN AND PIERCE RECREATION AREA.

THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 4 AND 19.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4060 9562 4084 9567 4096 9495 4061 9507
TIME...MOT...LOC 0807Z 244DEG 32KT 4070 9562

MILLER
Local storm report, Jul 16, 3:17 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
317 AM CDT THU JUL 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     1 S OFFUTT AFB          41.10N 95.92W
07/16/2015                   SARPY              NE   LAW ENFORCEMENT

            TREES DOWN AT HIGHWAY 75 AND PLATTEVIEW ROAD. RELAYED BY
            LOCAL MEDIA.

&&

CZAPOTOC
Special weather statement, Jul 16, 3:29 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
329 AM CDT THU JUL 16 2015

IAZ055-056-069-160915-
SHELBY IA-HARRISON IA-POTTAWATTAMIE IA-
329 AM CDT THU JUL 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTAWATTAMIE...
SOUTHEASTERN HARRISON AND SHELBY COUNTIES UNTIL 415 AM CDT...

AT 328 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SCATTERED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PERSIA TO NEAR
OAKLAND...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARLAN...OAKLAND...AVOCA...WALNUT...SHELBY...MINDEN...EARLING...
IRWIN...PERSIA...DEFIANCE...ELK HORN...PANAMA...HANCOCK...
PORTSMOUTH...WESTPHALIA...TENNANT...KIRKMAN...ARROWHEAD PARK...NISHNA
BEND RECREATION AREA AND BOTNA BEND PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 52 AND 89.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 27 AND 48.

LAT...LON 4150 9515 4135 9516 4125 9558 4166 9563
      4186 9531 4186 9510 4161 9509 4160 9504
      4150 9504
TIME...MOT...LOC 0828Z 232DEG 45KT 4160 9551 4130 9549

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:22 PM CDTSevere Thunderstorm WarningOAXMills38 min
Jul 15, 9:43 PM CDTSpecial Weather StatementOAXPage32 min
Jul 15, 11:17 PM CDTSpecial Weather StatementOAXPage28 min
Jul 15, 11:45 PM CDTSevere Thunderstorm WarningOAXFremont30 min
Jul 15, 11:52 PM CDTFlash Flood WatchOAXFremont, Mills, Montgomery, Page10 hr
Jul 16, 12:11 AM CDTSpecial Weather StatementOAXFremont, Page34 min
Jul 16, 12:39 AM CDTFlash Flood WarningOAXPage6 hr
Jul 16, 1:36 AM CDTSpecial Weather StatementOAXPage39 min
Jul 16, 2:15 AM CDTSpecial Weather StatementOAXMills30 min
Jul 16, 2:26 AM CDTSpecial Weather StatementOAXFremont49 min
Jul 16, 2:40 AM CDTSevere Thunderstorm WarningOAXMills, Pottawattamie35 min
Jul 16, 3:06 AM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie54 min
Jul 16, 3:08 AM CDTSpecial Weather StatementOAXFremont, Page52 min
Jul 16, 3:22 AM CDTSevere Thunderstorm WarningOAXFremont, Montgomery, Page53 min
Jul 16, 3:29 AM CDTSpecial Weather StatementOAXPottawattamie, Shelby46 min
Jul 16, 8:34 AM CDTAreal Flood WarningOAXPage6 hr
Jul 16, 2:55 PM CDTHeat AdvisoryOAXFremont, Harrison, Mills, Montgomery, Page, Pottawattamie29 hr
Jul 16, 2:55 PM CDTHeat AdvisoryOAXFremont, Mills, Montgomery, Page, Pottawattamie47 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.